Topic: Asctes

Hi all,  my husband has stage 4 cc and has lost all of his muscle and a lot of weight. He can handle all of this but he is cery uncomfortable with the ascites. He gets 4.5-5 L drained every  5 days. The ascites makes it difficult to sleep, to walk, and  to eat.  Anyone else dealing with ascites, have any tips?  We would very much appreciate any thoughts or tips!  Thank you!

Re: Asctes

Christine....unfortunately, ascities is one of the more bothersome issues this disease can cause.  The paracentesis procedure helps however; as you have noticed, the fluid has a tendency to come back.  Additionally, physicians prescribe diuretics.  Elevating your husband's feet while sitting or laying also helps.  PANCAN offers offers good literature:
http://www.pancan.org/section_facing_pa … scites.php
Please stay in touch. We care.
Hugs,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Asctes

Christine,
My husband had this problem also.  He was being tapped once a week for 4-5 liters. Then, unexpectedly, the radiologist suggested a pleurex catheter.  The doctors had discouraged this for months.  We quickly agreed before he could change his mind.  It was wonderful.  I drained him for 2 liters every couple days and he was SO much more comfortable.  Highly recommend it.
Dianne

Re: Asctes

Hi Christine,

I am sorry to hear about your husbands ascites. My dad too suffered from this and he was taking diuretics for it but did not get drained. Like Marion says, this is a very common symptom of this cancer and there are many posts here on the site about it. Here as another link for you as well.

http://www.macmillan.org.uk/Cancerinfor … cites.aspx

I hope that your husband can get more help with this and please let us jnow how he gets on with it.

My best wishes to you and your husband,

Gavin

Any advice or comments I give are based on personal experiences and knowledge and are my opinions only, they are not to be substituted for professional medical advice. Please seek professional advice from a qualified doctor or medical professional.